Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS Huntsville, AL

April 29, 2016Cullman County, Lawrence County, Morgan County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Apr 29, 2016, 5:21 PM CDT for Cullman County, Lawrence County, Morgan County, Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 5:21 PM CDT (22:21 UTC)
Expired
Apr 29, 2016, 6:00 PM CDT
In force
39 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cullman County, AL, Lawrence County, AL, Morgan County, AL

The radar

The Birmingham radar (KBMX), 100 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 5:34 PM CDTTSTM WND DMG10 Wsw Cullman, ALSEVERAL TREES WERE DOWNED BY THUNDERSTORM WINDS.
Apr 29, 5:55 PM CDTTSTM WND DMG2 S Cullman, ALSEVERAL TREES DOWNED BY THUNDERSTORM WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WUUS54 KHUN 292221
SVRHUN
ALC043-079-103-292300-
/O.NEW.KHUN.SV.W.0016.160429T2221Z-160429T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
521 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  SOUTHERN LAWRENCE COUNTY IN NORTHWESTERN ALABAMA...
  CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 600 PM CDT

* AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BRUSHY LAKE TO NEAR ARKADELPHIA...MOVING EAST
  NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DECATUR...CULLMAN...HARTSELLE...MOULTON...HANCEVILLE...GOOD HOPE...
  FALKVILLE...HOLLY POND...DODGE CITY AND SARDIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
      3399 8711 3430 8711 3430 8747 3436 8752
      3459 8704 3414 8659 3408 8670 3405 8668
      3406 8671 3403 8670 3395 8679 3394 8688
      3391 8692 3387 8693 3386 8699
TIME...MOT...LOC 2220Z 269DEG 40KT 3436 8720 3391 8699 

HAIL...1.00IN
WIND...60MPH
 
$$

LN
3 follow-up statements
049 
WWUS54 KHUN 292244
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT FRI APR 29 2016

ALC043-079-103-292300-
/O.CON.KHUN.SV.W.0016.000000T0000Z-160429T2300Z/
MORGAN AL-LAWRENCE AL-CULLMAN AL-
544 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MORGAN...SOUTHERN LAWRENCE AND CULLMAN COUNTIES...

AT 544 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FALKVILLE TO NEAR LOCUST FORK...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DECATUR...CULLMAN...HARTSELLE...MOULTON...HANCEVILLE...GOOD HOPE...
FALKVILLE...HOLLY POND...DODGE CITY AND SARDIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
      3399 8711 3430 8711 3430 8747 3436 8752
      3459 8704 3414 8659 3408 8670 3405 8668
      3406 8671 3403 8670 3395 8679 3394 8688
      3391 8692 3387 8693 3386 8699
TIME...MOT...LOC 2244Z 269DEG 40KT 3436 8689 3391 8668 

HAIL...1.00IN
WIND...60MPH
 
$$

LN
837 
WWUS54 KHUN 292249
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
549 PM CDT FRI APR 29 2016

ALC079-292258-
/O.CAN.KHUN.SV.W.0016.000000T0000Z-160429T2300Z/
LAWRENCE AL-
549 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF LAWRENCE
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN AND CULLMAN
COUNTIES.

LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
      3399 8711 3431 8711 3445 8690 3414 8659
      3408 8670 3405 8668 3406 8671 3403 8670
      3395 8679 3394 8688 3391 8692 3387 8693
      3386 8699
TIME...MOT...LOC 2248Z 269DEG 40KT 3436 8685 3391 8664 

$$

ALC043-103-292300-
/O.CON.KHUN.SV.W.0016.000000T0000Z-160429T2300Z/
MORGAN AL-CULLMAN AL-
549 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MORGAN AND CULLMAN COUNTIES...

AT 548 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FALKVILLE TO LOCUST FORK...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CULLMAN...HARTSELLE...HANCEVILLE...GOOD HOPE...FALKVILLE...HOLLY POND...
DODGE CITY...SARDIS...BALDWIN AND VINEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
      3399 8711 3431 8711 3445 8690 3414 8659
      3408 8670 3405 8668 3406 8671 3403 8670
      3395 8679 3394 8688 3391 8692 3387 8693
      3386 8699
TIME...MOT...LOC 2248Z 269DEG 40KT 3436 8685 3391 8664 

HAIL...1.00IN
WIND...60MPH
 
$$

LN
354 
WWUS54 KHUN 292257
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
557 PM CDT FRI APR 29 2016

ALC043-103-292306-
/O.EXP.KHUN.SV.W.0016.000000T0000Z-160429T2300Z/
MORGAN AL-CULLMAN AL-
557 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN AND
CULLMAN COUNTIES WILL EXPIRE AT 600 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
      3399 8711 3431 8711 3445 8690 3414 8659
      3408 8670 3405 8668 3406 8671 3403 8670
      3395 8679 3394 8688 3391 8692 3387 8693
      3386 8699
TIME...MOT...LOC 2254Z 269DEG 40KT 3436 8685 3391 8664 

$$

LN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:24 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 29, 2:24 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
224 PM CDT FRI APR 29 2016

.DISCUSSION...
THE LATEST 88-D AND IR/VISIBLE SATELLITE IMAGES AT 1920Z CONTINUED
TO SHOW THAT AN MCS AND ASSOCIATED LARGE AREA OF SHRA/TSRA WAS MOVING
THROUGH THE MID MISSISSIPPI VALLEY AND INTO NORTHEAST MISSISSIPPI.
THIS LARGE AREA OF SHRA/TSRA WAS ALONG THE SOUTHERN EDGE OF A NEARLY
STATIONARY FRONTAL BOUNDARY THAT WAS EXTENDING NORTHEAST FROM NEAR
MEMPHIS TENNESSEE...TO ALONG THE KENTUCKY/TENNESSEE BORDER. WILL
CONTINUE WITH HIGHER POPS FROM WEST TOWARD THE EAST THIS EVENING AS
LINE/AREA OF STRONG STORMS MOVE THROUGH THE FORECAST AREA. WITH
DEWPOINTS FROM HSV EASTWARD INTO THE MID 50S AT THIS TIME...IT IS
EXPECTED THAT THE SHRA/TSRA WILL WEAKEN WITH TIME DUE TO THE DRIER
AIR IN THE LOW-MID LEVELS. DEWPOINT TEMPS OVERNIGHT WILL SLOWLY
INCREASE AS THE FORECAST AREA REMAINS SOUTH OF THE BOUNDARY. THE
LATEST HRRR MODEL PRECIP FORECAST INDICATED THAT THE SHRA/TSRA SHOULD
SHIFT PROGRESSIVELY EAST THROUGH THE FORECAST AREA AND BE JUST ABOUT
OUT OF THE AREA BY BETWEEN 03Z-04Z TONIGHT. HAVE TAPERED OFF
SHRA/TSRA CHANCES THEREAFTER TONIGHT.

BY 12Z SATURDAY...THE MODELS INDICATE THAT A SHORTWAVE WILL SHIFT
EAST-NORTHEAST THROUGH MISSISSIPPI TOWARD THE FORECAST AREA. WILL
CONTINUE WITH AN INCREASING CHANCE OF SHRA/TSRA INTO THE AREA BY
SATURDAY NIGHT AND EXPECT PRECIP TO MOVE THROUGH THE AREA BY 18Z
SATURDAY AS A PRE-FRONTAL TROUGH MOVES THROUGH THE REGION. A TRAILING
COLD FRONT WILL DROP DOWN AND THROUGH THE FORECAST AREA BY 12Z
MONDAY. ANOTHER SHORTWAVE WILL AGAIN FORM ALONG THE BOUNDARY TO THE
SOUTH OF THE FORECAST AREA DURING THIS TIME FRAME WITH SCATTERED
SHRA/TSRA AGAIN EXPECTED ON MONDAY AFTERNOON...CONTINUING INTO MONDAY
NIGHT. ANOTHER TRAILING COLD FRONT WILL SHIFT SOUTHEAST THROUGH THE
REGION BY EARLY TUESDAY MORNING. WILL CONTINUE WITH JUST CHANCES FOR
SHOWERS ON TUESDAY AS COLD ADVECTION WILL BE MOVING INTO THE REGION.
A STRONGER UPPER TROUGH WILL FURTHER DIG SOUTHEAST THROUGH THE OHIO
VALLEY REGION INTO THE AREA BY 00Z WEDNESDAY. THIS WILL RESULT IN COOLER
TEMPS AND DRYING IN THE LOW-MID LEVELS OF THE ATMOSPHERE OCCURRING BY
EARLY WEDNESDAY...TO END RAIN CHANCES.

A NORTHWEST MID TO UPPER LEVEL FLOW WILL SET UP THROUGH THE END OF
THE EXTENDED FORECAST PERIOD WITH A LARGE RIDGE OF HIGH PRESSURE
BUILDING SOUTHWARD THROUGH THE REGION. TEMPS IN THE EXTENDED FORECAST
PERIODS WILL ACTUALLY BE SLIGHTLY COOLER THAN NORMAL FOR THIS TIME OF
THE YEAR.

TT

&&

.AVIATION...
/ISSUED 1258 PM CDT FRI APR 29 2016/
FOR 18Z TAFS...CURRENT VFR VIS/CIG AT KHSV/KMSL TAF SITES WILL GIVE
WAY TO DETERIORATING CONDITIONS AS A COMPLEX OF SHRA/TSRA MOVES INTO
NRN AL. LATEST TIMING PLACES THE LINE OF SHRA/TSRA MOVING INVOF KMSL
BY 2130-2200Z. TSRA COVERAGE IS GENERALLY CONTINUOUS ALONG THE LINE
AND THUS FEEL CONFIDENT ABOUT TSRA CHANCES AT KMSL. IMPACTS THERE MAY
BE GREATER THAN AT KHSV AS THE ACTIVITY IS EXPECTED TO DECREASE IN
INTENSITY AS IT MOVES ACROSS NRN AL. TEMPO IFR CONDITIONS ARE FCST
FOR KMSL DUE TO THE COVERAGE/INTENSITY OF EXPECTED ACTIVITY...BUT
LOWER CIG/VIS MAY OCCUR BRIEFLY IF A HEAVIER CELL PASSES ACROSS THE
TAF SITE. RAPIDLY IMPROVEMENT IS ANTICIPATED ESPECIALLY AFTER 00-02Z
WITH VFR LARGELY PREVAILING THROUGH 30/1800Z.

KDW

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    64  82  65  81 /  50  40  60  70
SHOALS        63  83  66  80 /  70  40  60  60
VINEMONT      62  81  65  79 /  50  30  60  70
FAYETTEVILLE  61  79  63  79 /  30  50  60  60
ALBERTVILLE   62  81  65  79 /  40  30  60  70
FORT PAYNE    59  80  63  78 /  20  40  60  70

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 29, 11:33 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1133 AM CDT FRI APR 29 2016

ALZ001>010-016-TNZ076-096-097-301100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1133 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS ARE FORECAST EARLY THIS AFTERNOON ACROSS FAR
NORTHWESTERN ALABAMA. BY LATE THIS AFTERNOON HOWEVER...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWESTERN ALABAMA AND
THEN MOVE FARTHER EASTWARD INTO NORTHEASTERN ALABAMA DURING THE
EVENING HOURS...BEFORE DISSIPATING AROUND OR AFTER MIDNIGHT. BRIEF
GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN MAY ACCOMPANY THE
STRONGER STORMS. THE STRONGEST STORMS ARE EXPECTED TO AFFECT
LOCATIONS MAINLY TO THE WEST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AN UNSETTLED PERIOD IS IN THE FORECAST FOR THE UPCOMING WEEKEND
AND EARLY NEXT WEEK...AS A SERIES OF SYSTEMS TRAVERSE THE
SOUTHEASTERN STATES. THERE WILL BE A THREAT OF STRONG TO MARGINALLY
SEVERE THUNDERSTORMS DURING SUNDAY...WITH DAMAGING WIND GUSTS AND
LARGE HAIL THE PRIMARY THREATS. THERE REMAINS SOME UNCERTAINTY WITH
REGARDS TO THE SPECIFIC TIMING OF THUNDERSTORM ACTIVITY EARLY NEXT
WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Apr 29, 3:59 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
359 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     7 W CHEROKEE            34.75N 88.09W
04/29/2016                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO POWER LINES BY THUNDERSTORM WINDS.

&&

TT
Local storm report, Apr 29, 4:03 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
403 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     7 W CHEROKEE            34.75N 88.09W
04/29/2016                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO POWER LINES BY THUNDERSTORM WINDS.

&&

TT
Local storm report, Apr 29, 4:04 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
404 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     10 WSW CHEROKEE         34.68N 88.11W
04/29/2016                   COLBERT            AL   EMERGENCY MNGR

            A FEW TREES WERE DOWNED ONTO A POWER LINE BY THUNDERSTORM
            WINDS.

&&

TT
Local storm report, Apr 29, 4:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
423 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     5 SW SHEFFIELD          34.71N 87.76W
04/29/2016                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS DOWNED BY THUNDERSTORM WINDS ONTO A MOBILE
            HOME.

&&

TT
Local storm report, Apr 29, 4:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     2 W CHEROKEE            34.75N 88.00W
04/29/2016                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS DOWNED BY THUNDERSTORM WINDS ALONG CEDAR LANE.

0352 PM     TSTM WND DMG     9 WSW TUSCUMBIA         34.68N 87.86W
04/29/2016                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS DOWNED BY THUNDERSTORM WINDS AND WAS ACROSS
            HIGHWAY 247 AT WAGON MOUNTAIN ROAD.

0400 PM     TSTM WND DMG     4 SSW MUSCLE SHOALS     34.70N 87.67W
04/29/2016                   COLBERT            AL   EMERGENCY MNGR

            A TREE WAS DOWNED BY THUNDERSTORM WINDS AND WAS BLOCKING
            HIGHWAY 43.

&&

TT
Special weather statement, Apr 29, 5:00 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 PM CDT FRI APR 29 2016

ALZ004-007-016-292300-
CULLMAN AL-MORGAN AL-LAWRENCE AL-
500 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN...
SOUTHWESTERN MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 600 PM
CDT...

AT 500 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CORINTH REC AREA...OR NEAR ARLEY...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CULLMAN...HARTSELLE...GOOD HOPE...FALKVILLE...DODGE CITY...SARDIS...
BALDWIN...VINEMONT...WEST POINT AND LACON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3399 8715 3400 8711 3430 8711 3430 8744
      3431 8746 3447 8694 3407 8680 3398 8714
TIME...MOT...LOC 2200Z 263DEG 20KT 3415 8727

LN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:43 PM CDTSpecial Weather StatementHUNColbert47 min
Apr 29, 3:37 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale23 min
Apr 29, 3:59 PM CDTSevere Thunderstorm WarningHUNColbert, Lawrence31 min
Apr 29, 5:00 PM CDTSpecial Weather StatementHUNCullman60 min
Apr 29, 5:59 PM CDTSpecial Weather StatementHUNCullman, Morgan46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.